MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETUF3614C102E
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Perforation of Vessels (2135)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii aui stent graft was intended to be implanted during an endovascular procedure for the treatment of a 60.5mm abdominal aortic aneurysm.It was reported during the index procedure that the physician cut down over the left common femoral artery and accessed the vessel with an 18g needle and a non-mdt wire.The non-mdt device wire was able to be advanced to the mid common iliac artery, a 7fr sheath was advanced into the vascular anatomy.The physician was able to navigate through the severe calcium of the left iliac artery.An angiogram of the infrarenal aorta showed the right common iliac artery was occluded.The physician decided to place an aui device from the left common iliac artery.A stiff wire was placed into the patient¿s anatomy then the vessel was dilated by using 12fr, 14fr, and 16fr sheaths.Once the 16fr sheath was removed it was replaced by the 36mm aui.  while advancing the aui the delivery system advanced to the proximal common iliac artery the c-arm x ray unit failed and had to be replaced with a functional unit.During the process of replacing the x ray c-arm unit, the stiff wire was pulled down into the patient¿s aneurysm.The wire was unable to be readva nced. the 36mm aui delivery system was removed from the vascular anatomy and replaced with a 16fr sheath.Using a catheter the stiff wire was repositioned into the thoracic aorta.Once the wire was in place the sheath was removed and the 36mm aui was again attempted to be advanced.The delivery system was not able to be advanced to the aorta from the left common iliac artery. after damage was noted to the common femoral artery the physician elected to end the procedure.A disruption of the external iliac extending to the common iliac artery on the left was noticed.The physician cut down over the common iliac artery and was able to gain control with a vascular clamp.The physician was able to ligate the common iliac artery and the distal external iliac artery to control the patients blood loss.An ax-fem bypass to establish flow to the patient¿s left lower extremity was carried out. as per the physician the cause of the event was due to the patients own anatomy as a result of severe calcium of the left external and common iliac artery.No additional clinical sequelae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported difficult to position event could not be assessed on the films provided.However, the anatomical considerations that were likely a factor in the reported event could be appreciated on the images provided, e.G.Iliac artery calcification.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
For perforation medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13265314
Report Number9612164-2022-00227
Device Sequence Number5027895
Product Code MIH
UDI-Device Identifier00643169232631
UDI-Public00643169232631
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model NumberETUF3614C102E
Device Catalogue NumberETUF3614C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale